Alert archive / North Carolina / Beach Hazards Statements in 2025
Beach Hazards Statement 26, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Aug 30, 2025, 8:28 PM EDT for Brunswick County, New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina. It took effect at Aug 31, 2025, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2025, 8:28 PM EDT (00:28 UTC)
- In effect from
- Aug 31, 2025, 6:00 AM EDT
- Expired
- Aug 31, 2025, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
Counties Brunswick County, NC, New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 3 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
546 WHUS42 KILM 310028 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 828 PM EDT Sat Aug 30 2025 NCZ106-108-SCZ054-056-310900- /O.NEW.KILM.BH.S.0026.250831T1000Z-250901T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 828 PM EDT Sat Aug 30 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT SUNDAY THROUGH SUNDAY EVENING... * WHAT...Strong North to South longshore current. There is also a Moderate Risk of rip currents expected. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Horry and Coastal Georgetown Counties. * WHEN...From 6 AM EDT Sunday through Sunday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ NCZ110-310900- /O.NEW.KILM.BH.S.0026.250831T1000Z-250901T0000Z/ Coastal Brunswick- 828 PM EDT Sat Aug 30 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT SUNDAY THROUGH SUNDAY EVENING... * WHAT...Strong East to West longshore current. * WHERE...Coastal Brunswick County. * WHEN...From 6 AM EDT Sunday through Sunday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ dch
3 follow-up statements
736 WHUS42 KILM 310713 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 313 AM EDT Sun Aug 31 2025 NCZ106-108-SCZ054-056-312000- /O.CON.KILM.BH.S.0026.250831T1000Z-250901T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 313 AM EDT Sun Aug 31 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong north to south longshore current. There is also a Moderate Risk of rip currents. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Horry and Coastal Georgetown Counties. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ NCZ110-312000- /O.CON.KILM.BH.S.0026.250831T1000Z-250901T0000Z/ Coastal Brunswick- 313 AM EDT Sun Aug 31 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong east to west longshore current. * WHERE...Coastal Brunswick County. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
184 WHUS42 KILM 311458 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 1058 AM EDT Sun Aug 31 2025 NCZ106-108-SCZ054-056-010000- /O.CON.KILM.BH.S.0026.000000T0000Z-250901T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 1058 AM EDT Sun Aug 31 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong north to south longshore current. There is also a Moderate Risk of rip currents. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Horry and Coastal Georgetown Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ NCZ110-010000- /O.CON.KILM.BH.S.0026.000000T0000Z-250901T0000Z/ Coastal Brunswick- 1058 AM EDT Sun Aug 31 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong east to west longshore current. * WHERE...Coastal Brunswick County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
546 WHUS42 KILM 010004 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 804 PM EDT Sun Aug 31 2025 NCZ106-108-110-SCZ054-056-010115- /O.EXP.KILM.BH.S.0026.000000T0000Z-250901T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Brunswick- Coastal Horry-Coastal Georgetown- 804 PM EDT Sun Aug 31 2025 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 30, 7:38 PM EDT, 50 minutes earlier.
Area forecast discussion, Aug 30, 7:38 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
738 PM EDT Sat Aug 30 2025
.SYNOPSIS...
A weak cold front will drift offshore tonight with passing showers
possible near the coast through the night. High pressure will
build in from the north behind this front and maintain control
through much of next week. A low pressure system could impact
the area with enhanced rain chances around the middle of next
week as it passes by just offshore.
&&
.NEAR TERM /THROUGH SUNDAY/...
Mid-level shortwave energy rounding the base of broader troughing
over the eastern US in tandem with weak isentropic upglide,
most noticeable along the 305-310K surfaces within a moist
layer, have resulted in a broad area of light to moderate rain
over eastern SC, which is slowly drifting east-northeastward. As
this shortwave pivots through, another one is expected to be
right behind it, helping to continue the rain threat across
southern and eastern zones through this afternoon before
tapering off this evening in NVA behind the second shortwave. A
decrease in cloud cover should also be observed behind this
shortwave, supporting lows in the low-mid 60s inland and mid-
upper 60s closer to the coast.
Surface observations indicate a stalled front is located along or
near US-76 as of this writing, with ESE winds and dew points in the
upper 60s south of the highway and NE winds with dew points in the
upper 50s to low 60s north of the highway. This surface front will
drift southward tonight into early Sunday as mid-level heights lower
just slightly and surface high pressure north of the area
strengthens, resulting in east to northeast winds tonight becoming a
steady northeast wind across the area tomorrow. The strengthening
high pressure will result in increasing northeast winds on Sunday,
with breezy conditions at the beaches and over the coastal waters.
The northeast flow and somewhat greater atmospheric moisture content
towards the east will keep low rain chances at the coast, where
isolated showers may make it to shore through Sunday. Multi-layered
clouds streaming across the area and the mid-level trough axis being
nearly overhead will keep high temps below-normal on Sunday, in the
low 80s.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
Mid level low develops over VA early in the period while a weak low
develops on the frontal boundary stalled to our north. This helps
high pressure to nose in from the north, suppressing moisture
further south out of the area. Blended guidance has some minor rain
chances lingering along the immediate coast whereas a few operational
models remain rain-free. Given the distance offshore of the low
would not be surprised to see these rain chances decrease in future
forecasts especially later in the period.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
The upper low from the short term gets kicked out by a trough coming
in from the west by Wednesday, possibly touching off a few showers.
This feature only then to be absorbed by an impressively large
vortex dropping into the Great Lakes. This broad circulation drives
a largely moisture-deprived cold front through the area on Friday.
Temperatures will average about a category below climo early in the
period followed by a late week prefrontal warmup to near normal.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Despite a seemingly messy pattern currently across the
area...VFR conditions should mainly be in place through the
period. Rainfall somewhat surprising well inland the past few
hours should become more confined to the coast and isolated in
nature. A better defined NE wind field will develop and lower
overall moisture in the lower levels should limit/preclude BR
and or stratus development.
Extended Outlook...Brief restrictions due to a passing SHRA or
TSRA are possible each afternoon, especially closer to the
coast.
&&
.MARINE...
Through Sunday... Light easterly winds today will start to increase
this evening as a cold front settles southward. Winds will back to
northeast and increase tonight through Sunday as the pressure
gradient tightens further courtesy of strengthening high pressure
north of the area. Speeds are expected to reach SCA criteria on
Sunday morning and peak during the evening with sustained winds
around 25 kts and gusts around 30 kts. Seas around 1-2 ft this
afternoon rise in response to the winds, reaching 2-4 ft by late
tonight and pushing into the 4-6 ft range on Sunday, peaking late in
the day. The primary wave spectrum contributor will be a swell out
of the northeast with a period around 7 sec while a weaker ESE swell
of 1-3 ft with a period around 7 sec is also expected.
Sunday night through Thursday... Period initializes with SCA as
gradient is pinched between high pressure to the north and frontal
boundary to the south. By Tuesday the gradient eases just enough for
the six foot waves to drop down to 5 but a continued NE wind will
still keep seas choppy. By the end of the period the high should
finally start to break down allowing wind and seas to abate more
appreciably.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...None.
SC...None.
MARINE...Small Craft Advisory from 11 AM Sunday to midnight EDT Monday
night for AMZ250-252-254-256.
&&
SYNOPSIS...ILM
NEAR TERM...ABW
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...SHK
MARINE...MBB/ABWHazardous weather outlook, Aug 30, 2:21 PM EDT, 6 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 221 PM EDT Sat Aug 30 2025 AMZ250-252-254-256-311830- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 221 PM EDT Sat Aug 30 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM SUNDAY TO MIDNIGHT EDT MONDAY NIGHT... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-SCZ054-056-311830- Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown- 221 PM EDT Sat Aug 30 2025 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Elevated rip current risk possible Sunday through Tuesday .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-110-SCZ017-023-024-032-033-039-055-058- 059-311830- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Coastal Brunswick-Marlboro-Darlington-Dillon- Florence-Marion-Williamsburg-Inland Georgetown-Central Horry- Northern Horry- 221 PM EDT Sat Aug 30 2025 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ABW
Nearby
Beach Hazards Statements in North Carolina, 2025Beach Hazards Statements in South Carolina, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.